Accidental exposure to boric acid may lead to boric acid poisoning symptoms. Boric acid is a toxin commonly used in pesticides, antiseptics and other substances. Emergency medical care is required for anyone who exhibits the symptoms of boric acid poisoning in order to limit the risk of potentially fatal medical complications.
Video of the Day
Diarrhea results in urgent, recurrent bowel movements that produce watery stools. People with diarrhea due to boric acid poisoning may also experience abdominal pain, cramping, discomfort or bloating. Persistent diarrhea may cause dehydration due to the excretion of unusually high levels of fluid. People who become dehydrated due to chronic diarrhea may experience symptoms of increased thirst, fatigue, dry mouth, dizziness, headache or loss of consciousness.
One of the primary symptoms associated with boric acid poisoning is vomiting a blue-green substance, according to MedlinePlus. People who vomit may initially feel nauseous, and typically experience stomach discomfort or a diminished appetite.
Following boric acid poisoning, people may develop red, irritated patches of skin across the body. Severe skin reaction, such as skin peeling or blistering, may also occur, the University of Maryland Medical Center reports. Affected skin regions may be tender or sensitive to the touch.
Drowsiness or Fever
High blood levels of boric acid following exposure to this toxin may induce a fever in affected people. A fever results in an increase in a person's body temperature, and may cause head pain, skin or facial flushing, chills or sweating. Certain people may also experience increased drowsiness or tiredness as symptoms of boric acid poisoning. Excessive fatigue may make it difficult for people to remain attentive or focused during normal daily interactions.
Muscle spasms may develop as a symptom of boric acid poisoning. People may notice that the muscles in their hands, arms, legs or feet involuntarily twitch, contract or shake, MedlinePlus reports. More severe muscle spasms, such as seizures or convulsions, may also occur and may cause affected people to lose consciousness.